Arkansas, 2007Damaging Wind in Arkansas, March 14, 2007
March 14, 2007 · NWS LZK · 1 event in 1 county or zone
A band of thunderstorms, triggered by an upper level low pressure system passing to the south of Arkansas, produced isolated severe storms in southern Arkansas on the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of thunderstorms, triggered by an upper level low pressure system passing to the south of Arkansas, produced isolated severe storms in southern Arkansas on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 14, 1:15 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 14, 1:15 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT WED MAR 14 2007
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
UPPER LOW SPINNING OVER NORTH TEXAS WILL MOVE ACROSS THE ARKLATEX
REGION AND SOUTHERN ARKANSAS THROUGH TONIGHT. MODELS STILL AGREEING
ON BIG SWATH OF MOISTURE COMING UP FROM LOUISIANA DURING THE EVENING
AS THE LOW MOVES ACROSS TO THE SOUTH OF ARKANSAS. THIS WILL KEEP
SHOWERS LIKELY OVER ABOUT THE EASTERN HALF OF THE AREA. AS THE LOW
MOVES EAST AND OUT OF THE AREA...DRIER AIR WILL MOVE INTO THE
REGION...WITH MOISTURE SIGNIFICANTLY DECREASING.
FOCUS THEN SHIFTS TO WEAK FRONTAL BOUNDARY APPROACHING FROM THE
NORTH. UPPER LOW WILL PULL THE FRONT FORWARD AND INTO THE REGION
THURSDAY NIGHT. HOWEVER...MODELS NOW ARE MUCH MORE PESSIMISTIC WITH
THE MOISTURE ASSOCIATED WITH THE SYSTEM...AND HAVE BEEN FOR THE LAST
SEVERAL RUNS. THEREFORE...HAVE REDUCED POPS...AND ENDED PRECIP BY
12Z FRIDAY MORNING...AS THE FRONT WASHES OUT INVOF SOUTHERN
ARKANSAS/NORTHERN LOUISIANA.
AS FAR AS TEMPERATURES GO...WITH THE PASSAGE OF THE UPPER LOW...
READINGS WILL GO BACK DOWN TO SLIGHTLY BELOW NORMAL LEVELS...AS
NORTHWESTERLY FLOW SETS UP IN THE UPPER LEVELS.
&&
.LONG TERM...SATURDAY THROUGH WEDNESDAY
NORTHWESTERLY FLOW ALOFT WILL BE PREDOMINANT AT THE BEGINNING OF THE
PERIOD...WITH A SURFACE RIDGE OVER THE REGION. BELOW NORMAL
TEMPERATURES WILL BE PRESENT INITIALLY. HOWEVER...BY THE BEGINNING
OF THE WEEK...A WARMING TREND WILL TAKE PLACE AS THE SURFACE RIDGE
MOVES EASTWARD...AND WEAK RETURN FLOW SETS UP. BY MONDAY...UPPER
FLOW WILL BEGIN TO FLATTEN OUT A BIT...AS A SURFACE FRONT APPROACHES
THE REGION. THIS WILL ACT TO SLOW THE SYSTEM DOWN A BIT. ANOTHER
INHIBITING FACTOR WILL BE THE STRENGTHENING OF A MID-LEVEL RIDGE
CENTERED OVER THE CENTRAL GULF COAST REGION. THE FRONT WILL LIKELY
STALL OUT INVOF SOUTHERN MISSOURI OR NORTHEAST OKLAHOMA BY TUESDAY.
WILL KEEP SLIGHT CHANCE POPS IN FOR TUESDAY THROUGH WEDNESDAY...AS
SEVERAL IMPULSES MOVE THROUGH IN THE MEAN FLOW...AND INTERACT WITH
MOISTURE IN THE WARM SECTOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 54 65 41 58 / 60 30 30 10
CAMDEN AR 55 77 48 66 / 70 30 30 10
HARRISON AR 51 64 38 58 / 30 30 30 10
HOT SPRINGS AR 54 73 48 64 / 60 30 30 10
LITTLE ROCK AR 56 72 47 63 / 70 30 30 10
MONTICELLO AR 57 73 49 64 / 70 30 30 10
MOUNT IDA AR 50 74 44 63 / 50 30 30 10
MOUNTAIN HOME AR 53 65 39 60 / 40 30 30 10
NEWPORT AR 54 65 42 59 / 70 40 30 10
PINE BLUFF AR 56 73 48 63 / 70 30 30 10
RUSSELLVILLE AR 51 68 41 61 / 50 30 30 10
SEARCY AR 54 71 45 61 / 70 40 30 10
STUTTGART AR 56 71 47 61 / 70 40 30 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT AND LONG TERM...57/222
Hazardous weather outlook, Mar 14, 4:00 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAR 14 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAR 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...REST OF TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL MOVE TOWARD THE AREA TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY. THE MAIN SEVERE WEATHER
AND HEAVY RAINS ARE EXPECTED TO BE TO THE SOUTH OF ARKANSAS.
HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH MARGINALLY LARGE
HAIL OR DAMAGING WIND GUSTS CANNOT BE RULED OUT. SOME LOCALLY
HEAVY RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS ARKANSAS ON THURSDAY. AN UPPER LEVEL
LOW BEHIND THE FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AFTER THE FRONT PASSES. SEVERE WEATHER IS GENERALLY
NOT EXPECTED BUT ONCE AGAIN AN ISOLATED THUNDERSTORM OR TWO
COULD BECOME STRONG ENOUGH LATE THURSDAY AFTERNOON AND EVENING
TO PRODUCE MARGINALLY SEVERE HAIL.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
29
Thunderstorm Wind, Drew
- When
- March 14, 2:42 PM CST
- Where
- Drew County, 1 mi E of Lacey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -91.833
Thunderstorm winds caused minor damage to a horse barn on Valley Junction Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Minnesota, March 14 to 17, 2007$5.0 million · 1 event
- Flooding in New York, March 14 to 18, 2007$600,000 · 13 events
- Flash Flooding in Iowa, March 14, 2007$600,000 · 4 events
- Tornado and Hail in Ohio, March 14, 2007$405,000 · EF0 · 10 events
- Flooding in New York, March 14 to 18, 2007$300,000 · 12 events
- Flooding and Hail in Ohio, March 14, 2007$81,000 · 0.75 in hail · 17 events
- Flooding and Damaging Wind in Pennsylvania, March 14 to 15, 2007$15,000 · 50 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 14, 200754 kt wind · 13 events
- Heavy Rain in Hawaii, March 14 to 16, 200712 events
- Flooding and Hail in Ohio, March 14 to 15, 20071 in hail · 10 events
- Hail and Damaging Wind in West Virginia, March 14, 20071.25 in hail · 9 events
- Flooding and Hail in West Virginia, March 14 to 15, 20070.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11203.